Her active symptoms might indicate that her medication is no longer effective. It could also mean that she has stopped taking her medication.
It’s common for individuals with psychotic disorders to stop taking their medication. In fact, it’s one of the most common barriers to effectively treating psychotic symptoms, which is why some mental health professionals advocate injections over pills. Injections, unlike pills, can’t be spit out, “cheeked” or otherwise discarded.
Your second question relates to her language problems. Her words might sound like French but may not be French. Language abnormalities are common among people with schizophrenia and sometimes bipolar disorder, during manic phases. Common speech abnormalities include poverty of speech, pressure of speech, speech derailment, loose associations and incoherence.
Psychosis rarely gets better on its own, but it can be managed with antipsychotic medication. Contact her prescribing physician and report her symptoms. Her doctor can intervene with medication, which could prevent a full-blown psychotic episode. If you fear for her safety, then take her to the hospital. They can provide immediate help and keep her safe. I hope I’ve answered your questions. Please take care.
Dr. Kristina Randle